, Volume 15, Issue 1, pp 17-48

First online:

Hausdorff means and moment sequences

  • Grahame BennettAffiliated withDepartment of Mathematics, Indiana University Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove Schur’s theorem on the complete symmetric functions by using Hausdorff means. This approach leads to a more general result and to some new properties of moment sequences.


Moment sequence Hausdorff mean Complete symmetric function

Mathematics Subject Classification (2000)

40G05 30E05 05E05 26E60